Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 90, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 2014, 2:42 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 2:42 PM MST (21:42 UTC)
- Expired
- Aug 9, 2014, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WGUS55 KVEF 092142
FFWVEF
AZC015-100045-
/O.NEW.KVEF.FF.W.0090.140809T2142Z-140810T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM MST SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 545 PM MST
* AT 238 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK...OR
13 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING FLASH FLOODING
WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HUALAPAI MOUNTAIN ROAD...
DEAN PEAK BURN SCAR...
HUALAPAI MOUNTAIN LODGE...
DW AND BLAKE RANCH ROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL
RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND
DOWNSTREAM OF THE BURN AREA.
&&
LAT...LON 3519 11392 3519 11382 3517 11378 3514 11369
3509 11367 3499 11368 3500 11393
$$
WOLCOTT3 follow-up statements
326
WGUS75 KVEF 092158
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM MST SAT AUG 9 2014
AZC015-100045-
/O.CON.KVEF.FF.W.0090.000000T0000Z-140810T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
258 PM MST SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 256 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. AS OF 256 PM ONE MOHAVE COUNTY FLOOD GAUGE REPORTED 1.18
INCHES OF RAIN HAD FALLEN ON PORTIONS OF THE DEAN PEAK BURN AREA IN
UNDER 30 MINUTES.
LOCATIONS IMPACTED INCLUDE...
HUALAPAI MOUNTAIN ROAD...
DEAN PEAK BURN SCAR...
HUALAPAI MOUNTAIN LODGE...
DW AND BLAKE RANCH ROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL
RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND
DOWNSTREAM OF THE BURN AREA.
&&
LAT...LON 3519 11392 3519 11382 3517 11378 3514 11369
3509 11367 3499 11368 3500 11393
$$
WOLCOTT261
WGUS75 KVEF 092232
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM MST SAT AUG 9 2014
AZC015-100045-
/O.CON.KVEF.FF.W.0090.000000T0000Z-140810T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
332 PM MST SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 326 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS THAT WERE PRODUCING HEAVY RAIN OVER THE DEAN
PEAK BURN AREA HAD MOVED NORTH OF INTERSTATE 40. HOWEVER...WELL OVER
AN INCH OF RAIN HAS FALLEN OVER PORTIONS OF THE BURN SCAR AND
WATER...MUD AND DEBRIS IS LIKELY STILL MOVING DOWNHILL...THUS THE
FLASH FLOOD WARNING REMAINS IN EFFECT.
LOCATIONS IMPACTED INCLUDE...
HUALAPAI MOUNTAIN ROAD...
DEAN PEAK BURN SCAR...
HUALAPAI MOUNTAIN LODGE...
DW AND BLAKE RANCH ROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
&&
LAT...LON 3519 11392 3519 11382 3517 11378 3514 11369
3509 11367 3499 11368 3500 11393
$$
WOLCOTT040
WGUS75 KVEF 100038
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
538 PM MST SAT AUG 9 2014
AZC015-100047-
/O.EXP.KVEF.FF.W.0090.000000T0000Z-140810T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
538 PM MST SAT AUG 9 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR CENTRAL
MOHAVE COUNTY...
RAIN ENDED ACROSS THE HUALAPAI RANGE ROUGHLY TWO HOURS AGO. RUNOFF
FROM THIS RAIN SHOULD BE TAPERING OFF AND THE THREAT OF FLASH
FLOODING HAS SUBSIDED. THUS...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE ON TIME. CONTINUE TO EXERCISE CAUTION IF TRAVELING
IN THE AREA.
LAT...LON 3519 11392 3519 11382 3517 11378 3514 11369
3509 11367 3499 11368 3500 11393
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 1:55 PM MST, 47 minutes earlier.
Area forecast discussion, Aug 9, 1:55 PM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT SAT AUG 9 2014 .SYNOPSIS...A GRADUAL INCREASE IN MONSOON MOISTURE WILL RESULT IN INCREASED THUNDERSTORM COVERAGE THROUGH TUESDAY. BY MIDWEEK... THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE CENTRAL AND EASTERN PORTIONS OF THE REGION WITH A DRYING TREND KICKING IN FROM FRIDAY ONWARD. && .SHORT TERM...THROUGH TUESDAY NIGHT...FAIRLY BENIGN CONDITIONS THUS FAR TODAY WITH CU FIELD SLOW TO DEVELOP MUCH VERTICAL EXTENT ACROSS MOHAVE COUNTY AND ALONG THE SIERRA CREST. STILL ANTICIPATING SOME ISOLATED THUNDERSTORM DEVELOPMENT BY THIS EVENING IN THOSE AREAS BUT COVERAGE WILL BE QUITE LIMITED. A SLOW AND STEADY INCREASE IN MONSOON MOISTURE WILL CONTINUE TOMORROW AS A CLOSED LOW DEVELOPS ACROSS NORTHERN CALIFORNIA AND DRAWS MOISTURE NORTHWARD. POPS TOMORROW WILL AGAIN BE FOCUSED ACROSS THE HIGHER TERRAIN OF MOHAVE COUNTY BUT MAY EXPAND INTO LINCOLN AND PERHAPS THE HIGHER PEAKS OF CLARK COUNTY IN ADDITION TO THE SIERRA. BETTER CHANCES FOR CONVECTION HOLD OFF UNTIL MONDAY WHEN PRECIPITABLE WATER RISES WELL OVER AN INCH ACROSS THE EASTERN TWO-THIRDS OF THE FORECAST AREA AND A FAIRLY DEEP SOUTHERLY FLOW DEVELOPS AHEAD OF THE CLOSED CALIFORNIA LOW. WHILE INSTABILITY INST OVERLY IMPRESSIVE WITH LIFTED INDEX VALUES ONLY BETWEEN ZERO AND -3...WIND SHEAR PROFILES ARE FAIRLY STRONG FOR THIS TIME OF YEAR WHICH MAY ENHANCE SEVERE WIND POTENTIAL. SWIFT STEERING FLOW WILL ALSO AID IN MOVING TERRAIN INDUCED CONVECTION INTO THE LOWER ELEVATIONS. SIMILAR CONDITIONS CAN BE EXPECTED AGAIN ON TUESDAY. HIGHS WILL PEAK SUNDAY NEAR SEASONAL AVERAGES BEFORE COOLING SLIGHTLY TO A FEW DEGREES SHY OF NORMAL MONDAY AND TUESDAY THANKS TO INCREASED CLOUDS AND ATMOSPHERIC MOISTURE CONTENT. .LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS ARE STILL IN A GENERAL AGREEMENT ON THE PATTERN FOR THE EXTENDED PERIOD OF THE FORECAST. 12Z GFS IS NOW FAVORING A SOLUTION A BIT MORE SIMILAR TO THE ECMWF AND CANADIAN MODELS. THIS WOULD BRING THE UPPER LEVEL TROUGH A BIT FURTHER SOUTH OVER CENTRAL NEVADA ON WEDNESDAY AND MOVE IT FURTHER NORTH ON THURSDAY AND FRIDAY. THESE DETAILS ARE A BIT HARD TO BITE OFF ON SINCE THE SPREAD IN ENSEMBLE MEMBERS WOULD INDICATE LOW CONFIDENCE IN EACH SHORTWAVE MOVING THROUGH THE PATTERN. THUS...NO MAJOR CHANGES TO THE FORECAST WILL OCCUR THIS FORECAST CYCLE. IN GENERAL...THUNDERSTORM AND RAINSHOWER ACTIVITY WILL BE CONFINED TO THE CENTRAL AND EASTERN PORTIONS OF THE CWA ON WEDNESDAY AND THURSDAY. DRYING TREND WILL KICK IN FROM FRIDAY ONWARD. AVIATION...FOR MCCARRAN...VARIABLE BUT PREDOMINANTLY SOUTHERLY SURFACE WINDS OF 8 TO 12 KTS CAN BE EXPECTED THROUGH 4Z BEFORE BECOMING 9KTS OR LESS. SIMILAR CONDITIONS TO THOSE OBSERVED TODAY CAN BE EXPECTED TOMORROW WITH EASTERLY COMPONENTS DURING THE MID-MORNING THRU MID-AFTERNOON HOURS. SCT CUMULUS AND WILL LINGER DURING THE DAYLIGHT HOURS AND DISSIPATE AFTER DARK. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-BROKEN CUMULUS AND A FEW ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE SIERRA AND NORTHWEST ARIZONA. ELSEWHERE MOSTLY CLEAR CONDITIONS ARE EXPECTED WITH LIGHT WINDS FAVORING TYPICAL DIURNAL WIND PATTERNS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && SHORT TERM/AVIATION...OUTLER LONG TERM...TL FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:24 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.